Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 24, NWS Gaylord, MI

December 20, 2018

NWS Gaylord, MI issued this gale warning at Dec 20, 2018, 3:49 PM EST. It took effect at Dec 21, 2018, 4:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2018, 3:49 PM EST (20:49 UTC)
In effect from
Dec 21, 2018, 4:00 AM EST
Expired
Dec 21, 2018, 9:25 PM EST
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

669 
WHUS73 KAPX 202049
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
349 PM EST Thu Dec 20 2018

LMZ323-342-344>346-210600-
/O.UPG.KAPX.GL.A.0018.181221T0900Z-181222T0400Z/
/O.NEW.KAPX.GL.W.0024.181221T0900Z-181222T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
349 PM EST Thu Dec 20 2018

...GALE WARNING IN EFFECT FROM 4 AM TO 11 PM EST FRIDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 4 AM to 11 PM EST Friday. THE
Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347>349-210600-
/O.UPG.KAPX.GL.A.0018.181221T1500Z-181222T0400Z/
/O.NEW.KAPX.GL.W.0024.181221T1500Z-181222T0400Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
349 PM EST Thu Dec 20 2018

...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EST FRIDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 10 AM to 11 PM EST Friday. THE
Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-210600-
/O.CON.KAPX.SC.Y.0087.181221T0600Z-181222T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
349 PM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
4 AM EST SATURDAY...

A Small Craft Advisory remains in effect from 1 AM Friday to 4 AM
EST Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
6 follow-up statements
787 
WHUS73 KAPX 210221
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
921 PM EST Thu Dec 20 2018

LMZ323-342-344>346-211030-
/O.CON.KAPX.GL.W.0024.181221T0900Z-181222T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
921 PM EST Thu Dec 20 2018

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 PM EST FRIDAY...

A Gale Warning remains in effect from 4 AM to 11 PM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347>349-211030-
/O.CON.KAPX.GL.W.0024.181221T1500Z-181222T0400Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
921 PM EST Thu Dec 20 2018

...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM EST
FRIDAY...

A Gale Warning remains in effect from 10 AM to 11 PM EST Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-211030-
/O.CON.KAPX.SC.Y.0087.181221T0600Z-181222T0900Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
921 PM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
4 AM EST SATURDAY...

A Small Craft Advisory remains in effect from 1 AM Friday to 4 AM
EST Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
165 
WHUS73 KAPX 210909
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
409 AM EST Fri Dec 21 2018

LHZ347>349-211715-
/O.EXT.KAPX.GL.W.0024.181221T1500Z-181222T1100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
409 AM EST Fri Dec 21 2018

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST
SATURDAY...

THE Gale Warning IS NOW IN EFFECT from 10 AM this morning to 6 AM
EST Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-342-344>346-211715-
/O.CON.KAPX.GL.W.0024.000000T0000Z-181222T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
409 AM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A Gale Warning remains in effect until 11 PM EST this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-211715-
/O.EXT.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
409 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY...

THE Small Craft Advisory IS NOW IN EFFECT until noon EST
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
383 
WHUS73 KAPX 211500
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1000 AM EST Fri Dec 21 2018

LMZ323-342-344>346-212300-
/O.CON.KAPX.GL.W.0024.000000T0000Z-181222T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1000 AM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A Gale Warning remains in effect until 11 PM EST this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347>349-212300-
/O.CON.KAPX.GL.W.0024.000000T0000Z-181222T1100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1000 AM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY...

A Gale Warning remains in effect until 6 AM EST Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-212300-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1000 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A Small Craft Advisory remains in effect until noon EST Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
724 
WHUS73 KAPX 212016
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
316 PM EST Fri Dec 21 2018

LMZ323-342-344>346-220400-
/O.CON.KAPX.GL.W.0024.000000T0000Z-181222T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
316 PM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A Gale Warning remains in effect until 11 PM EST this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ347>349-220500-
/O.CON.KAPX.GL.W.0024.000000T0000Z-181222T1100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
316 PM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY...

A Gale Warning remains in effect until 6 AM EST Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-220500-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
316 PM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A Small Craft Advisory remains in effect until noon EST Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
527 
WHUS73 KAPX 212345
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
645 PM EST Fri Dec 21 2018

LMZ323-342-344>346-220745-
/O.CAN.KAPX.GL.W.0024.000000T0000Z-181222T0400Z/
/O.EXA.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
645 PM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until noon EST Saturday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-220745-
/O.CON.KAPX.GL.W.0024.000000T0000Z-181222T1100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
645 PM EST Fri Dec 21 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY...

A Gale Warning remains in effect until 6 AM EST Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-346-LMZ341-LSZ321-322-220745-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Seul Choix Point to 5NM West of Mackinac Bridge-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
645 PM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A Small Craft Advisory remains in effect until noon EST Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
983 
WHUS73 KAPX 220225
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
925 PM EST Fri Dec 21 2018

LHZ347>349-221030-
/O.CAN.KAPX.GL.W.0024.000000T0000Z-181222T1100Z/
/O.EXA.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
925 PM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until noon EST Saturday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-221030-
/O.CON.KAPX.SC.Y.0087.000000T0000Z-181222T1700Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
925 PM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A Small Craft Advisory remains in effect until noon EST Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 20, 3:45 PM EST, 4 minutes earlier.

Area forecast discussion, Dec 20, 3:45 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
345 PM EST Thu Dec 20 2018

.NEAR TERM...(Through Tonight)
Issued at 343 PM EST Thu Dec 20 2018

...Wintry mix by later tonight?...

High impact weather potential: Minimal, although still need to be on
the lookout for a bit of late night freezing drizzle across eastern
upper Michigan.

Pattern synopsis/forecast:Latest water vapor imagery, overlaid with
guidance derived mid and upper level analysis, tells the tale, with
elongated and deepening trough extending from central Canada south
to the northern Gulf of Mexico. Mature upper jet streaks only
helping the trough deepening cause, with one digging south across
the western High Plains, with another on the downstream side of the
trough racing north into the Ohio Valley and eastern Great Lakes.
Strongest jet support and mid level vorticity centered across the
southern end of the trough axis, allowing more organized dynamics
and a much more robust surface response to develop across the
northern Gulf States. Dynamics/surface reflections much more
diffused up in our neck of the woods, with filling low pressure
sliding east across Lake Superior, with a cold front extending south
from it into Lake Michigan. Earlier round of more organized warm air
advection driven light rains have largely exited, leaving behind
cloudy skies and just some pockets of drizzle/very light rain.
Simple breadth of warm air advection has more than compensated for
all the clouds, with temperatures remaining well up into the 30s and
40s. Definitely anything but a typical northern Michigan mid
December day for sure.

While forecast of overall large scale features remain rather
straightforward tonight, with upstream troughing slowly working into
the area...all-the-while main forcing and parent surface low
continue to mature well to our south, the overhead interaction
between transient periods of deeper moisture and weak dynamics
remains a formidable forecast challenge.

Primary forecast concerns/challenges: Precipitation trends...both
coverage and, perhaps more importantly, type.

Details:  Kinda a funny section name, because exact details on what
occurs tonight is definitely lacking. Main source of contention
remains depth of moisture (or lack thereof) and disorganized deep
layer forcing. With that said, still appears main area of more
organized and steadier rain associated with that northeast moving
southern low remains mostly to our southeast, perhaps just clipping
far northeast lower Michigan. Current western lakes cold front gets
absorbed into deepening cyclonic circulation, essentially leaving
behind a slow eastward moving surface trough. Despite some enhanced
low level convergence along this trough axis and beginning stages of
cold air advection, overall forcing remains week and moisture
profiles remain disjointed at best above a saturated low level
environment. This definitely supports a very light rain/drizzle
scenario across most of the area, with again the better chances for
more bonafide rainfall across northeast lower Michigan.
Precipitation type begins to come into question as that slowly
developing cold air advection begins to shrink the melting layer
from northwest to southeast. Possible lack of moisture through the
ice nucleation layer only adds to the complexity as surface
temperatures near freezing across eastern upper Michigan toward
morning. Best course of action is to continue the rain/snow/freezing
drizzle mixture wording, unfortunately having to wait on overnight
real-time observations to make a more definitive precipitation type
forecast. Good news is it appears precipitation amounts will remain
light where temperatures become the coldest, hopefully supporting
minimal impacts in the worst case freezing drizzle scenario. If snow
becomes the primary precipitation type, would expect amounts to
remain under half an inch.

&&

.SHORT TERM...(Friday through Sunday)
Issued at 343 PM EST Thu Dec 20 2018

...Nearly seasonal temperatures and wintry mix trending toward
snow...

High Impact Weather Potential: Some wintry travel Friday, with
freezing drizzle possible Friday night.

Primary Forecast Concerns/Challenges: Type of precipitation Friday
and chances of freezing drizzle early Saturday.

Pattern Synopsis/Forecast...A storm system organizing over the
southeast part of the country will lift up the Atlantic Coast and
over Lake Ontario Friday night. This system will exit into the north
Atlantic Saturday while a clipper drops out of central canada and
into the Great Lakes on Sunday. At upper levels, a narrow ridge will
push over the state Friday in advance of a deepening 500mb trough
which will settle over the Great Lakes Sunday.

Forcing across the upper Lakes through Saturday morning will be
limited, as 850/700mb qvectors show only weak dynamics on the
backside of the storm system lifting up across the Atlantic coast.
However, forcing increases Saturday night and Sunday as 500/300mb
qvectors show convergence increasing in advance of approaching upper
trough. Model soundings show sufficient moisture across northern
Michigan (from the sfc through 500mb) through Friday night, with
vertical temperatures profiles remaining completely colder than 0c.
This vertical temperature and moisture profile will generate pcpn
type of all snow across nrn michigan through Friday evening. However
model soudnings show mid and upper lvl moisture drying out quickly
across nrn Michigan Saturday as a weak area of high pressure and
upper ridging briefly sweeps across the nrn Lakes. Some lingering
low lvl mstr trapped in a temp layer between 0c and -10c, will
generate a small chance for freezing drizzle early Saturday morning
for interior nrn Lower Michigan.

Expect mainly dry condtions Saturday and Saturday night as the
region falls between the Atlantic system exiting northeast, while a
clipper drops into the state Sunday. Model soundings show moisture
and lift increasing across nrn Michigan Sunday in response to
approaching clipper, generating another round of snow across
northern Michigan.

&&

.LONG TERM...(Sunday night through Thursday)
Issued at 343 PM EST Thu Dec 20 2018

An active pattern continues across the northern Lakes through the
extended period. A weakly organized clipper and shallow upper trough
will dive into the Great Lakes to end the weekend, generating a
round of snow for northern Michigan. 850mb temps dropping to -12c
will generate a period of lake snow over the wrn lakes through the
beginning of the upcoming work week. A better organized storm system
in the Plains, will strengthen and lift into the wrn lakes Thursday,
generating a round of milder temperatures and a transition to rain
across northern Michigan.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1246 PM EST Thu Dec 20 2018

Prolonged period of MVFR to IFR conditions expected as low level
moisture further deepens. Combination of passing cold front and
developing eastern Conus low pressure will bring periods of
rain/drizzle, which will gradually transition to a snow/drizzle
mix Friday. Combination of precipitation and fog will result in
reduced visibilities, especially tonight and Friday. Light
southeast winds to become north and increase in speed overnight
and Friday.

&&

.MARINE...
Issued at 343 PM EST Thu Dec 20 2018

Impactful marine weather expected as a passing cold front
and deepening low pressure moving up well to our east work in tandem
to bring a round of gusty north winds to the big waters later
tonight through much of Friday night. Gale force wind gusts look
increasingly likely on much of northern Lake Michigan and Lake Huron
during this period, necessitating the upgrade of the gale watch to a
gale warning for those waters. Small craft conditions expected
elsewhere. Periods of rain and drizzle will slowly transition to a
mixture of snow and drizzle on Friday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 1 AM Friday to 4 AM EST Saturday for
     LHZ345-346.
     GALE WARNING from 10 AM to 11 PM EST Friday for LHZ347>349.
LM...SMALL CRAFT ADVISORY from 1 AM Friday to 4 AM EST Saturday for
     LMZ341.
     GALE WARNING from 4 AM to 11 PM EST Friday for LMZ323-342-
     344>346.
LS...SMALL CRAFT ADVISORY from 1 AM Friday to 4 AM EST Saturday for
     LSZ321-322.
&&

NEAR TERM...MB
SHORT TERM...SR
LONG TERM...SR
AVIATION...MB
MARINE...MB
Hazardous weather outlook, Dec 20, 3:48 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Gaylord MI
348 PM EST Thu Dec 20 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-211200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
348 PM EST Thu Dec 20 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Through tonight.

A period of freezing drizzle is possible late tonight across
eastern upper Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gale force wind gusts are likely across portions of northern Lake
Michigan and Lake Huron Friday.

A period of freezing drizzle is again possible Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:30 AM ESTSmall Craft AdvisoryAPX56 hr

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.